Skip to content
Home » Insights » Tyndall Effect: Understanding the Causes, Prevention, and Solutions

Tyndall Effect: Understanding the Causes, Prevention, and Solutions

Eye fillers, a popular cosmetic procedure, have gained significant attention for their ability to enhance facial appearance and address issues like wrinkles, hollows, and volume loss around the eyes. However, like any medical intervention, it’s essential to be informed about potential side effects and complications. One such phenomenon associated with eye fillers is the Tyndall Effect.

 

What is the Tyndall Effect?

The Tyndall Effect, also known as Tyndall scattering, is a phenomenon that occurs when light encounters particles or molecules within a medium and scatters in various directions. This scattering is more pronounced for shorter wavelengths of light, such as blue and violet, leading to the appearance of a visible beam or blue tint. The Tyndall Effect is often observed in everyday situations, like the blue color of the sky during the day or the hazy appearance of certain liquids.

 

The Tyndall Effect and Eye Fillers:

Eye fillers are injectable treatments that use substances like hyaluronic acid to restore volume and improve the appearance of the under-eye area. However, if these fillers are injected too superficially or in excessive amounts, they can lead to the Tyndall Effect around the eyes. When light encounters the hyaluronic acid particles in the filler, it scatters, creating a bluish hue under the skin.

Causes of the Tyndall Effect with Eye Fillers:

The primary cause of the Tyndall Effect in the context of eye fillers is the improper placement of the filler substance. When fillers are injected too close to the skin’s surface, the particles scatter light, leading to the characteristic blue tint. Additionally, the type and quality of filler used can also influence the chance of Tyndall Effect. Tyndall effect tends to occur in patients with thinner skin too. 

 

Preventing and Solving the Tyndall Effect:

To avoid or address the Tyndall Effect when using eye fillers, consider the following:

  • Skilled Practitioner: Choose a skilled and experienced medical practitioner who has expertise in facial anatomy and filler injections. Proper placement of fillers is crucial to prevent complications like the Tyndall Effect.
  • Depth of Injection: Ensure that the filler is injected at the appropriate depth within the skin to minimize the risk of light scattering. Deeper injections can help prevent the blue tint.
  • Reversal Techniques: In cases where the Tyndall Effect has occurred, a skilled practitioner can use hyaluronidase, an enzyme that breaks down hyaluronic acid, to dissolve the filler and correct the issue.
  • Use Appropriate Fillers: Opt for hyaluronic acid fillers that are less likely to cause the Tyndall Effect when injected properly due to their smooth and transparent nature which minimizes the risk of lumping.

 

In contrast, fillers that don’t contain HA, such as those composed of poly-L-lactic acid and calcium hydroxylapatite, are generally not used in the under-eye zone. This is because reversing their effects is challenging in case of dissatisfaction.

For those aiming to refresh the eye area without resorting to eyelid surgery and without encountering the Tyndall effect, consider opting for RHA fillers.


Type of Eye Fillers 

TEOSYAL® PureSense REDENSITY 2

It combines crosslinked and non-crosslinked High Molecular Weight Hyaluronic Acid (HA) along with a blend of 14 vital nutrients found naturally in the skin. These nutrients include 8 amino acids (including 5 essential ones), 3 antioxidants, 2 minerals, and 1 vitamin (B6).

TEOSYAL® PureSense REDENSITY 2 finds its application in addressing under-eye circles through a distinctive gel with the following characteristics:

  • Delicate texture
  • Enhanced thickness with optimized unity
  • Dermis-stimulating
  • Anesthetic effects (contains Lidocaine 0.3%)
  • Blend of High Molecular Weight Hyaluronic Acid (HA)

Conclusion

Eye fillers can be an effective way to rejuvenate the under-eye area and enhance facial aesthetics. However, the potential for complications like the Tyndall Effect underscores the importance of seeking treatment from trained and experienced medical professionals. By understanding the causes of the Tyndall Effect and following proper injection techniques, you can achieve natural-looking results and minimize the risk of undesirable side effects.